Volume 12, Number 3 (11-1998)                   Med J Islam Repub Iran 1998 | Back to browse issues page


XML Print


Download citation:
BibTeX | RIS | EndNote | Medlars | ProCite | Reference Manager | RefWorks
Send citation to:

MOJTAHEDZADEH M, MOHAGHEGHI A, RASTEGARPANAH M. SERIOUS ARRHYTHMIA INDUCED BY TERFENADINE-ERYTHROMYCIN INTERACTIONS. Med J Islam Repub Iran. 1998; 12 (3) :299-301
URL: http://mjiri.iums.ac.ir/article-1-1011-en.html

From the Department of Pharmacotherapy (Clinical Pharmacy). Faculty of Pharmacy. Tehran University of Medical Sciences
Abstract:   (1945 Views)
Since the introduction of our local manufacturing of terfenadine, we have observed and expressed our concern about a small but increasing number of serious ventricular arrhythmias associated with the use of this non sedating antihistamine. In January 1997 a case of torsade de pointes ventricular tachycardia was detected in a previously healthy woman taking terfenadine with erythromycin. Electrocardiography revealed QT interval prolongation and QRS widening. One hour after emergency room admission, her arrhythmia degenerated to ventricular fibrillation and she died of cardiac arrest. Episodes of torsade de pointes are most likely the result of the quinidine-like action of terfenadine. Dosage restriction and awareness of the clinical conditions and drug interactions capable of inhibiting the metabolism of terfenadine are essential for prevention of this serious reaction.
Full-Text [PDF 390 kb]   (1384 Downloads)    
Type of Study: case report | Subject: Pharmacology